• Has anyone experienced damange to your heart after taking chemo drugs (Cytoxan, Adriamycin and Taxotere)? Both sides of heart are damaged.

    Asked by kymom on Saturday, July 21, 2012

    Has anyone experienced damange to your heart after taking chemo drugs (Cytoxan, Adriamycin and Taxotere)? Both sides of heart are damaged.

    After 2 treatments of chemo I ended up being allergic to Taxotere. So they discontinued using Taxotere.

    5 Answers from the Community

    5 answers
    • nancyjac's Avatar

      I took Taxotere (docetaxel), but not the other two. I think the likely culprit is the Adriamycin.

      over 4 years ago
    • Txblueeyes' Avatar

      I had read that Adriamycin could cause heart problems, and we have heart disease in my family, so I asked not to have that in my regimen. Instead, my oncologist put me on TC. I, too, had an allergic reaction to Taxotere, so before starting my chemo treatments, the nurse put Benadryl into my IV. This worked for me. Maybe my reaction was not as severe as yours. During my first round, I started having difficulty breathing and my skin was sensitive to touch. They stopped the Taxotere and put Benadryl into the drip and waited about half an hour before starting the Taxotere again. After the first round, they automatically started with Benadryl.

      over 4 years ago
    • kymom's Avatar

      Yes Adriamycin often called the red devil can cause heart problems especially if given over the lifetime limit of this drug which I was. I've had really I can't keep up with the surgeries I've had. In September 2011 I had my port removed and did just fine, 2 weeks later I was going to have my expanders removed and my implants put in. Once I got into the operating room onto the table they started getting me ready the anesthesiologist administered some anesthesia and it paralyzed me but didn't put me out. I thought ole my goodness I'm going to be awake for this whole surgery and not be able to tell them that I'm awake. I was terrified then all the sudden I could hear nurse hollering and screaming then I was gone. I died on the table they had to shock my heart not sure how many times, but it took 13 doctors to bring me back. I woke up on vent in CCU was there around 10 days or so. The doctors told me I needed a heart transplant because my heart function wasn't coming back but since I had cancer I would never be able to have one. Finally after several days my heart started improving but still left with damage but not severe enough to need a new heart. They have no idea what caused what happened in the operating room. So in December right before Christmas I talked my plastic surgeon into trying it again but with the anthesiologist that put me under when I had both breast removed. He agreed and my cardiologist wanted extra precautions to monitor my blood pressure and heart very close. Well the samething happened again. My heart just stopped beating the second anthesia was given. Different kind of anthesia also than before but didn't make any difference the same result. I have been to 3 cardiologist and they have no clue to what is causing this. This last episode damaged the right side of my heart and I now have congestive heart failure and still no answers. Has this happened to anyone??

      over 4 years ago
    • Bfricke826's Avatar

      I had a big drop in my ejection fraction after taking herceptin (for Her2Nu positive breast cancer). Stopped the herceptin and cardiologist monitored my heart and administered beta blockers as well as Cardivol (a drug specifically to help the EF) and am now have about normal EF.

      about 4 years ago
    • bjriise's Avatar

      I had 4 cycles of Adriamycin and Cytoxan and 12 of Taxol. My cardiologist said the Adriamycin weakened my heart. Before Adriamycin my ejection fraction was 66%. My last MUGA scan showed my ejection fraction 44%. I am now taking a beta blocker which should strengthen my heart.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.